Alert archive / Ohio / Flood Watches in 2018
Flood Watch 5, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Apr 15, 2018, 3:25 PM EDT for 4 counties in Ohio. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 3:25 PM EDT (19:25 UTC)
- Expired
- Apr 16, 2018, 3:55 AM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Mahoning County, OH, Portage County, OH, Stark County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WGUS61 KCLE 151925 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 325 PM EDT Sun Apr 15 2018 OHZ022-023-032-033-160800- /O.NEW.KCLE.FA.A.0005.180415T1925Z-180416T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Portage-Trumbull-Stark-Mahoning- Including the cities of Ravenna, Warren, Canton, and Youngstown 325 PM EDT Sun Apr 15 2018 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Cleveland has issued a * Flood Watch for a portion of northeast Ohio, including the following areas, Mahoning, Portage, Stark, and Trumbull. * Through late tonight. * Moderate to heavy rainfall will occur this evening and tonight. Rainfall amounts of nearly 2 inches can be expected. Locally higher amounts are possible. * Small streams and creeks will come out of their banks. Rises on area rivers will also occur and minor flooding is forecast. Normal flood prone and low lying areas could also experience flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ oudeman
1 follow-up statement
450 WGUS61 KCLE 160755 FFACLE Flood Watch National Weather Service Cleveland OH 355 AM EDT Mon Apr 16 2018 OHZ022-023-032-033-160900- /O.CAN.KCLE.FA.A.0005.000000T0000Z-180416T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Portage-Trumbull-Stark-Mahoning- Including the cities of Ravenna, Warren, Canton, and Youngstown 355 AM EDT Mon Apr 16 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northeast Ohio has been cancelled. Scattered rain showers will continue across the area early this morning, but the threat for additional heavy rainfall has ended. $$ Greenawalt
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Apr 15, 1:53 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 15, 1:53 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
153 PM EDT Sun Apr 15 2018
.SYNOPSIS...
Low pressure over Indiana will continue to move slowly east and
is expected to pass near Lake Erie this evening. A stationary
front across central Ohio will move northward as a warm front
today as the low tracks across the region. An upper level trough
will then remain in place across the region through Tuesday.
&&
.NEAR TERM /THROUGH MONDAY/...
Added the locally heavy rain mention with the midday update.
Previous discussion...There still will be a decrease in the
rainfall coverage late morning into the afternoon but it may
need up just being a period of drizzle or very light rain.
Thunder potential looks as if it is decreasing which would
lessen any flooding threat. However will continue with a chance
of thunder mention in the grids for now.
Stationary front over central Ohio will move back to the north
as a warm front today as low pressure moves toward Lake Erie.
This low will drag a cold front across the region this evening.
Until the warm front lifts northward this morning we will have
slight worries about the precipitation type. This concern will
mainly be across extreme NE OH into NW PA. It will be a brief
problem with a few locations seeing a light glaze on elevated
objects. Northern Erie County PA is the only place we will go
with an advisory. Expect to see temperatures warm by sunrise.
Elsewhere a swath of rain will cross the region this morning
with the models hinting at a lull in the coverage of the showers
late morning into the afternoon. Fortunately we will not see
any thunder with this morning round of showers with rainfall
rates remaining under two tenths of an inch per hour. This
should not be heavy enough rainfall to produce any widespread
flooding. We will need to monitor the chance of thunder for the
afternoon/evening as the cold front moves across the area. If we
can get the higher rainfall rates with thunderstorms we may
need to be concerned about flooding. If this does occur it would
be across the eastern half of the county warning area. For now
we are not confident enough to go with a flood watch.
Temperatures will warm quickly at most locations through the
morning with highs this afternoon ranging from the mid 40s
across NW OH to the upper 60s for much of the east. Colder air
arrives tonight with most areas dipping into the 30s. Colder
air aloft will arrive on Monday with some snow mixing with the
rain, especially west of I-71.
Winds will be variable in direction with all the boundaries
moving across the area. Easterly winds will become southerly
for most of the area by afternoon. The exception may be across
NW OH around Toledo where an easterly wind may persist until the
low passes this afternoon. We will need to monitor the
southeasterly downsloping winds near Erie, Pa this evening. This
wind direction favors deeper mixing of stronger winds to the
surface. A few gusts around 45 mph will be possible. Westerly
winds arrive with cooler air this evening and persist into
Monday.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Cold cyclonic flow will be ongoing at the start of the period with
low pressure over the central Lakes. Some lake effect is likely
Monday night into Tuesday. 850 mb temps will get as cold as neg 8
so most of the precip will fall as snow. Only slight accums are
expected outside of the snowbelt with an inch or two possible on the
higher terrain of NW PA. No accumulation is expected during the
daylight hours. It will finally dry out Tuesday night as high
pressure briefly builds over the region. The next in a series of
strong low pressure systems will move over the western lakes on
Wednesday. A warm front from this low will lift north across the
local area late Wednesday and Wednesday night. Precip chances will
increase as that occurs. By daybreak Thursday the surface low will
be someplace near Lake Erie. After a cool Tuesday readings will get
back close to normal for Wednesday.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Cold air advection will be ongoing at the start of the period with
showers likely on Thursday. High pressure over the western lakes
Thursday night and Friday will slowly dry things out for the end of
the workweek. Depending on which model you believe the high may
linger over the region Saturday which will keep it dry. Will go
with that scenario. Highs Thursday and Friday will be at least 10
degrees below normal. Things will warm up slightly for Saturday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Highly variable conditions for the next 12 hours especially.
Surface low to track near/just east of Toledo with a slowly
advancing cold front/occluded front. A stiff northeast flow is
not giving up so easily, but winds will come around to the
southeast later this afternoon. Those southeast winds will be
gusty too and an added downslope component will add to the gusts
at ERI for a short while. A brief improvement to MVFR/limited
VFR possible this afternoon with that wind shift, but steadier
heavier rain will bring back the IFR area wide. There may be
some thunder near and ahead of cold front but if it does occur
it will be near and east of I-71. Winds will shift to the west
this evening in the wake of the cold front. Uncertain as to
timing of ceiling improvement Monday morning, but trend is for
it to improve relatively quickly.
OUTLOOK...Non-VFR conditions Monday continuing across far
northeast OH/nw PA through Tuesday. Non-VFR possible again
Thursday.
&&
.MARINE...
No changes to the lake headlines today. The strongest winds will
continue across the central portion of the lake where there are no
sensors. Water levels remain very high in the western basin and
will make no changes to the coastal flood warning. Speeds will
begin to diminish tonight as the surface low pulls off to the east
and winds become westerly. Moderate westerly flow will then
continue through Tuesday. A prolonged period of small craft
advisories is likely. On Wednesday the flow will take on an easterly
component ahead of the warm front that will move through late in the
day. Winds will be back to the west by daybreak Thursday as low
pressure moves to the east of the lake. West to northwest winds
will then continue through the end of the week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Warning until 4 PM EDT this afternoon for
OHZ003-007>009.
PA...None.
MARINE...Gale Warning until 4 PM EDT this afternoon for LEZ142>149-
162>169.
&&
SYNOPSIS...Mullen
NEAR TERM...Mullen/Oudeman
SHORT TERM...Kubina
LONG TERM...Kubina
AVIATION...Oudeman
MARINE...KubinaHazardous weather outlook, Apr 15, 6:09 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 609 AM EDT Sun Apr 15 2018 OHZ003-007>009-161015- Lucas-Ottawa-Sandusky-Erie- 609 AM EDT Sun Apr 15 2018 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ003-161015- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 609 AM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. If thunderstorms can develop this afternoon and evening there may be a threat of locally heavy rainfall. Some minor flooding may be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-161015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 609 AM EDT Sun Apr 15 2018 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-002-161015- Northern Erie-Southern Erie- 609 AM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and Tonight. If thunderstorms can develop this afternoon and evening there may be a threat of locally heavy rainfall. Some minor flooding may be possible. Southeast winds will increase this evening. Wind gusts in excess of 45 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:27 PM EDT | Small Craft Advisory | CLE | 64 hr | |
| Apr 15, 5:38 PM EDT | River Flood Warning | CLE | Sandusky, Wood | 37 hr |
| Apr 15, 5:38 PM EDT | River Flood Warning | CLE | Lorain | 46 hr |
| Apr 15, 5:38 PM EDT | River Flood Warning | CLE | Holmes, Wayne | 6 days |
| Apr 15, 5:38 PM EDT | River Flood Warning | CLE | Stark | 21 hr |
| Apr 15, 6:22 PM EDT | Areal Flood Warning | CLE | Cuyahoga, Holmes, Medina, Stark, Summit, Wayne | 6 hr |
| Apr 15, 6:29 PM EDT | Tornado Warning | CLE | Portage, Stark, Summit | 46 min |
| Apr 15, 7:32 PM EDT | Areal Flood Advisory | CLE | Geauga, Lake, Portage | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.